# SDR 95ZZZX382

- Difficulty date: January 5, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-28-140
- System (JASC): 3452 · ATC Transponder System
- Part: Transponder
- Part number: AT50
- Condition: Coax Shorted
- Location: Center Console
- Component: Narco
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TRANSPONDER INTERMITTENT.  COULD NOT DUPLICATE DISCREPANCY.  REMOVED TRANSPONDER FROM A/C AND BENCH CHECKED UNIT.  NO DISCREPANCY NOTED.  CHECKED A/C WIRING, FOUND INTERMITTENT SHORT IN COAX.  REMOVED AND REPLACED TRANSPONDER COAX.  THREE WEEKS LATER, A/C RETURNED WITH SAME DISCREPANCY.  AGAIN, BENCH CHECKED TRANSPONDER, COULD NOT DUPLICATE DISCREPANCY.  FOUND COAX SHORTED ONCE AGAIN.  UPON CLOSER VISUAL INSPECTION, DISCOVERED COAX CABLE MELTED AND INTERNALLY SHORTING.  THE TRANSPONDER COAX WAS ROUTED ON RT SIDE OF CENTER CONSOLE BECAUSE OF NO FLOOR CAVITY SPACE.  FOUND COAX WAS MELTING FROM AIRCRAFT'S CABIN HEATING DUCT.
